MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SL

KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SL
Model Number 27050XA
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Laceration(s) (1946); Insufficient Information (4580)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Information was received from the customer that the product will not be returned.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that according to the initial information, the instrument broke during surgery.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The affected device will not be returned for investigation to the manufacturer.Should additional information / investigation results become available, a supplemental report will be submitted.Additional information was received and added in section b5.Additional concomitant medical products have beed added in section d10 will not be returned for investigation to the manufacturer.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
Additional information: detailed event description received from kse korea: "toward the end of the surgery, during preparation for coagulation, cutting loop 011160-01 was being replaced with 011169-01.The procedure involved disconnecting a working element that was assembled with 27050sl and 27050xa.During the disconnection process, the rotating part of the 27050xa (inner sheath) was found to be torn.As a result, the tip of the cutting loop was caught in the sheath and broke off, causing device damage.To examine the surgical site, the endoscope was reinserted, and fragments of the torn sheath and the broken tip of the cutting loop were found inside the bladder.During the removal of these fragments, an injury occurred, resulting in a bladder tear." it was furthermore stated that the patient was immediately transferred to eunpyung st.Mary's hospital and is reported to be in stable condition.
 
Additional Manufacturer Narrative
Result of investigation: the products involved in the event were not returned for investigation.Therefore, a physical investigation was not possible.The investigation was conducted based on a photo provided by the customer showing the damaged product 27050xa inner sheath.It is visible on the photo that the inner sheath is broken at the rear section of the slats.The exact age of the sheath cannot be determined as the lot is not known.It is possible that over the period of use and reconditioning, the material properties may deteriorated accordingly.In addition, mechanical overload can lead to breakage of the slats.Based on the event description it is concluded that as a result of the broken sheath, the sling/electrode was damaged when the working element was pulled out.Since none of the products involved in the event were returned, an exact root cause could not be determined.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
INNER SHEATH FOR 27050 SL
Common Device Name
INNER SHEATH FOR 27050 SL
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22194817
Report Number9610617-2025-01012
Device Sequence Number18576801
Product Code HIH
UDI-Device Identifier04048551078136
UDI-Public04048551078136
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27050XA
Device Catalogue Number27050XA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer06/13/2025
02/10/2026
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date06/23/2025
02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICLE: 011160-01.; ARTICLE: 011169-01.; ARTICLE: 27050SL.; ARTICLE: WORKING ELEMENT (ARTICLE-NO. UNKNOWN).
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown